Advanced search
1 file | 843.77 KB Add to list

Psoriasis vulgaris exacerbation during treatment with a PD-1 checkpoint inhibitor : case report and literature review

Marlies De Bock, Eva Hulstaert (UGent) , Vibeke Kruse (UGent) and Lieve Brochez (UGent)
(2018) CASE REPORTS IN DERMATOLOGY. 10(2). p.190-197
Author
Organization
Abstract
Objective: The incidence of immune-related adverse events is growing as the use of checkpoint inhibitors is exponentially increasing. Cutaneous adverse events are among the most frequent immune-related adverse events. The purpose of this case report and literature review is to highlight psoriasis as a potential adverse event with need for early recognition. Case Report and Literature Review: We describe the case of a 65-year-old woman with psoriasis exacerbation while treated with nivolumab (anti-PD-1) for a stage IV melanoma. She had a history of scalp psoriasis but she presented with psoriatic lesions on both lower and upper limbs. Our patient was treated with topical steroids. So far, 34 other cases with an exacerbation of psoriasis during treatment with anti-PDL-1 or PD-1 therapy have been reported in the literature. A broad range of therapies are described, without any available guidelines for this particular condition. Conclusion: Psoriasis exacerbation is an established side effect of PD-1/PDL-1 checkpoint inhibitors with 35 reported cases. Early recognition and management are challenging as there are no clear guidelines available. A close collaboration between oncologist and dermatologist is mandatory to manage this immune-related adverse event.
Keywords
Psoriasis, Checkpoint inhibitors, Anti-PD-1, Anti-PDL-1, Immune-related adverse events, ORAL MUCOSAL MELANOMA, METASTATIC MELANOMA, NIVOLUMAB THERAPY, ADVERSE EVENTS, PREEXISTING AUTOIMMUNE, LUNG-CANCER, ASSOCIATION, ANTIBODIES, EFFICACY, ERUPTION

Downloads

  • DeBock CaseReport2018.pdf
    • full text
    • |
    • open access
    • |
    • PDF
    • |
    • 843.77 KB

Citation

Please use this url to cite or link to this publication:

MLA
De Bock, Marlies, et al. “Psoriasis Vulgaris Exacerbation during Treatment with a PD-1 Checkpoint Inhibitor : Case Report and Literature Review.” CASE REPORTS IN DERMATOLOGY, vol. 10, no. 2, 2018, pp. 190–97, doi:10.1159/000491572.
APA
De Bock, M., Hulstaert, E., Kruse, V., & Brochez, L. (2018). Psoriasis vulgaris exacerbation during treatment with a PD-1 checkpoint inhibitor : case report and literature review. CASE REPORTS IN DERMATOLOGY, 10(2), 190–197. https://doi.org/10.1159/000491572
Chicago author-date
De Bock, Marlies, Eva Hulstaert, Vibeke Kruse, and Lieve Brochez. 2018. “Psoriasis Vulgaris Exacerbation during Treatment with a PD-1 Checkpoint Inhibitor : Case Report and Literature Review.” CASE REPORTS IN DERMATOLOGY 10 (2): 190–97. https://doi.org/10.1159/000491572.
Chicago author-date (all authors)
De Bock, Marlies, Eva Hulstaert, Vibeke Kruse, and Lieve Brochez. 2018. “Psoriasis Vulgaris Exacerbation during Treatment with a PD-1 Checkpoint Inhibitor : Case Report and Literature Review.” CASE REPORTS IN DERMATOLOGY 10 (2): 190–197. doi:10.1159/000491572.
Vancouver
1.
De Bock M, Hulstaert E, Kruse V, Brochez L. Psoriasis vulgaris exacerbation during treatment with a PD-1 checkpoint inhibitor : case report and literature review. CASE REPORTS IN DERMATOLOGY. 2018;10(2):190–7.
IEEE
[1]
M. De Bock, E. Hulstaert, V. Kruse, and L. Brochez, “Psoriasis vulgaris exacerbation during treatment with a PD-1 checkpoint inhibitor : case report and literature review,” CASE REPORTS IN DERMATOLOGY, vol. 10, no. 2, pp. 190–197, 2018.
@article{8570760,
  abstract     = {Objective: The incidence of immune-related adverse events is growing as the use of checkpoint inhibitors is exponentially increasing. Cutaneous adverse events are among the most frequent immune-related adverse events. The purpose of this case report and literature review is to highlight psoriasis as a potential adverse event with need for early recognition.
Case Report and Literature Review: We describe the case of a 65-year-old woman with psoriasis exacerbation while treated with nivolumab (anti-PD-1) for a stage IV melanoma. She had a history of scalp psoriasis but she presented with psoriatic lesions on both lower and upper limbs. Our patient was treated with topical steroids. So far, 34 other cases with an exacerbation of psoriasis during treatment with anti-PDL-1 or PD-1 therapy have been reported in the literature. A broad range of therapies are described, without any available guidelines for this particular condition.
Conclusion: Psoriasis exacerbation is an established side effect of PD-1/PDL-1 checkpoint inhibitors with 35 reported cases. Early recognition and management are challenging as there are no clear guidelines available. A close collaboration between oncologist and dermatologist is mandatory to manage this immune-related adverse event.},
  author       = {De Bock, Marlies and Hulstaert, Eva and Kruse, Vibeke and Brochez, Lieve},
  issn         = {1662-6567},
  journal      = {CASE REPORTS IN DERMATOLOGY},
  keywords     = {Psoriasis,Checkpoint inhibitors,Anti-PD-1,Anti-PDL-1,Immune-related adverse events,ORAL MUCOSAL MELANOMA,METASTATIC MELANOMA,NIVOLUMAB THERAPY,ADVERSE EVENTS,PREEXISTING AUTOIMMUNE,LUNG-CANCER,ASSOCIATION,ANTIBODIES,EFFICACY,ERUPTION},
  language     = {eng},
  number       = {2},
  pages        = {190--197},
  title        = {Psoriasis vulgaris exacerbation during treatment with a PD-1 checkpoint inhibitor : case report and literature review},
  url          = {http://dx.doi.org/10.1159/000491572},
  volume       = {10},
  year         = {2018},
}

Altmetric
View in Altmetric